MAUDE Adverse Event Report: BD SUZHOU (MDS) BD SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter gn 18ga x 1.0in leaked it was reported by customer that when responding to a hypotension alarm on central monitoring.Upon arrival into room patient was found in a large pool of blood on her left side.Arterial line intact.A #22 piv where heparin was infusing and still connected to the piv had backflow of blood.Attempted to aspirate to assess piv howver air mixed with blood returned.D/c piv and held manual pressure.Upon further asessment of the piv, when flushed i found a leak in the j-loop attached tubing directly before the butterfly pinch area.Piv saved and given to cns.Rcc received a complaint via email.Email(s) attached.We received an incident report from one of the our units.The product is ref# 383346 safety system with y adapter.The nurse states ¿responding to a hypotension alarm on central monitoring.Upon arrival into room patient was found in a large pool of blood on her left side.Arterial line intact.A #22 piv where heparin was infusing and still connected to the piv had backflow of blood.Attempted to aspirate to assess piv howver air mixed with blood returned.D/c piv and held manual pressure.Upon further asessment of the piv, when flushed i found a leak in the j-loop attached tubing directly before the butterfly pinch area.Piv saved and given to cns.¿.
 
Event or Problem Description
No additional informaiton provided.
 
Additional Manufacturer Narrative
Dhr review: the complaint lot# is 3354739, sku is 383346, assembly in suzhou plant on 2024.Jan.9, lot quantity is (b)(4) ea.Review the in-process test record and outgoing test report, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations or rework activities for this lot.Returned sample analysis: no sample returned; no picture provided.Retain sample analysis: sampling 2ea from the retain sample of the same lot to do leakage test, test result is within product specification.Refer to the attachment for retain sample test report.Possible cause analysis: based on the information, leakage is reported from tubing or wing inserter area.The possible reasons for this type of failure may including: 1.The chemical bonding performance between tubing and wing is not good, leakage is from the bonding location.2.Tubing damage/broken issue, or poor prn assembly status current manufacture already has control procedures as below to monitor and prevent this kind of defect: 1.Both in-process and outgoing sampling will check the pull force related extension tubing, including bonding force and swaging force for two ends, poor connection can be detected.2.Both in-process and outgoing sampling check do leakage test for component with extension tubing and prn connector.There is no sample returned, no picture provided, and the retain sample leakage test result is pass, so the root cause is not clear for this leakage issue.

Brand Name
BD SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20260320
Report Number3002601200-2024-00444
Device Sequence Number12734035
Product Code FOZ
UDI-Device Identifier00382903833467
UDI-Public(01)00382903833467(11)231220(17)271231(10)3354739
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383346
Device Lot Number3354739
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown